MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT50
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.(b)(4).
 
Event or Problem Description
A healthcare professional reported that following a intraocular lens (iol) implantation procedure, the iol rotated.Iol rotation was performed and then rotated again a "few days" later.Iol rotation was performed and the lens rotated again for a third time.The iol was exchanged for the same model and power and the patient is well.Information was received indicating that the iol was exchanged with an alternate iol (same model and power) after the second rotation procedure.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.10.Evaluation summary: the lens was returned for evaluation.Solution is dried on the lens.The lens has been cut in half, typical of insertion and removal from the eye.Both halves are adhered to each other by solution.A split crack is observed on the edge of one of the pieces in the haptic optic junction.Light scratches are observed on the lens.Qualified associated products were indicated.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.The surgeon removed the lens and replaced with the same lens model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11656240
Report Number1119421-2021-00815
Device Sequence Number3511244
Product Code MFK
UDI-Device Identifier00380652390996
UDI-Public00380652390996
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberTFNT50
Device Catalogue NumberTFNT50.160
Device Lot Number12671294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC; MONARCH IOL CARTRIDGE D; MONARCH IOL INJECTOR; DUOVISC; MONARCH IOL CARTRIDGE D; MONARCH IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;